MAUDE Adverse Event Report: ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914)
Date of Event 12/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of the patient's hematoma could not be determined, as the product and data logs were not returned.A manufacturing review found no other complaints for this failure mode made against the lot of impella pumps.Failures of this type will be monitored and trended.(b)(4).
 
Event or Problem Description
A (b)(6) male was admitted with influenza.Upon admission to the hospital he had a cardiac catheterization which revealed multivessel coronary artery disease, had an impella cp placed for support, and an angioplasty was performed.During the overnight hours in the icu, the patient developed a hematoma at the groin site and he became hypotensive.Volume, in the form of iv fluids, and blood was given to the patient and the team explanted the impella cp with the help of the surgical team.The patient had a new impella 5.0 placed axillary and his hemodynamic support continued.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED
22 cherry hill drive
danvers MA 01923
MDR Report Key7282801
Report Number1220648-2018-00007
Device Sequence Number1210418
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1307590
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR